Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 24, 2007, 2:55 PM CDT for Dallas County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 2:55 PM CDT (19:55 UTC)
- Expired
- Aug 24, 2007, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 80 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 3:05 PM CDT | TSTM WND DMG | Selma, AL | TREE DOWN ON POWER LINE ON 6TH AVE AND TREE DOWN ON HOLLAND ST IN SELMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1288 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 241956 SVRBMX ALC047-242030- /O.NEW.KBMX.SV.W.0199.070824T1955Z-070824T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF SELMA... * UNTIL 330 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY GRANDE...OR 8 MILES NORTHEAST OF SELMA...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELMA BY 320 PM CDT... TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3244 8689 3258 8691 3253 8709 3238 8705 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:30 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 24, 12:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 .UPDATE...18Z AVIATION DISCUSSION. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS MORNING ALONG A DEWPOINT BOUNDARY LEFT FROM LAST NIGHTS CONVECTION. EXPECT THIS ACTIVITY TO DISSIPATE OVER THE NEXT HOUR. TEMPERATURES CURRENTLY SIT NEAR 90S DEGREES IN MOST LOCATIONS. FORECAST REMAINS ON TRACK FOR THIS AFTERNOON...AS TEMPERATURES ARE EXPECTED TO WARM TO 100 DEGREES...WITH HEAT INDEX READINGS OF 105 DEGREES. SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO BE MORE THAN PREVIOUS AFTERNOONS AS MOISTURE INCREASES ACROSS THE AREA...AND WARM TEMPERATURES CREATE HIGH AMOUNTS OF INSTABILITY /CAPE VALUES OF 2000+ J/KG AND PWS NEAR 2 INCHES/. INITIALLY CONVECTION WILL FIRE ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA WHERE LOW LEVEL MOISTURE IS SLIGHTLY HIGHER...BEFORE SPREADING ACROSS MUCH OF CENTRAL ALABAMA BY EARLY EVENING. 14 && .PREV DISCUSSION... .LONG TERM...SATURDAY THROUGH FRIDAY. LONG TERM PATTERN STILL APPEARS FAVORABLE TO FINALLY BRING CHANGES TO OUR WEATHER PATTERN. AT A QUICK GLANCE...THE SURFACE TROF AXIS THAT WILL BRING BETTER THAN AVERAGE CHANCE OF RAIN TODAY LOOKS TO STAY IN PLACE THROUGH THE FIRST HALF OF THE WEEKEND. THAT ALONG WITH THE WEAKENING OF THE OPPRESSIVE HEAT RIDGE OVER THE SOUTHEASTERN CONUS AND AN APPROACHING BOUNDARY LATER IN THE WEEKEND WILL BRING MUCH NEEDED RAIN CHANCES TO CENTRAL ALABAMA THROUGH THE FIRST HALF OF THE WORK WEEK. IN ADDITION...THE HEAT WAVE IS FINALLY SHOWING SIGNS THAT IT WILL GIVE US A BREAK STARTING SATURDAY THROUGH THE END OF THE FORECAST PERIOD. BY WEEKS END THE ENSEMBLE GUIDANCE IS SHOWING YET ANOTHER BOUNDARY HEADED OUR WAY. THIS WILL KEEP RAIN CHANCES ALIVE THROUGH THE END OF THE PERIOD. DIFFICULT TO SAY AT THIS POINT HOW ORGANIZED THE CONVECTION WILL BE...BUT WITH THE UPPER LEVEL RIDGING THAT HAS BEEN IN PLACE OVER THE PAST SEVERAL WEEKS DOESNT APPEAR TO MAKE A QUICK RETURN WHICH IS GOOD NEWS FOR TEMPERATURES AND POSSIBLY RAIN. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON AND LAST INTO THE EVENING HOURS. INCLUDED VCTS IN PREVAILING AND WILL UPDATE INDIVIDUAL SITES AS NEEDED. VFR CONDITIONS CAN BE EXPECTED AT LOCATIONS OUTSIDE OF SHOWER/TSTORM ACTIVITY. STRONGER STORMS WILL DROP VISIBILITIES TO LIFR CATEGORY BRIEFLY. 14 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 24, 12:30 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1230 PM CDT FRI AUG 24 2007 ALZ011>015-017>050-251730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1230 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED STRONG TO MODERATELY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND CONTINUE THROUGH AROUND 9 PM. THE PRIMARY THREAT IS WIND GUSTS OF 45 TO 60 MPH. THE BEST CHANCES FOR THESE THUNDERSTORMS ARE ROUGHLY ALONG AND SOUTHEAST OF INTERSTATE 59... ALTHOUGH ISOLATED ACTIVITY IS POSSIBLE ACROSS THE ENTIRE AREA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH HIGHS IN THE UPPER 90S IN SOUTHEASTERN PORTIONS...TO ABOVE 100 DEGREES IN THE NORTHWEST. HEAT INDICES THIS AFTERNOON WILL RANGE BETWEEN 102 AND 107. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. LIKELY FRIDAY AFTERNOON AND EVENING FROM 2 PM CDT THROUGH 8 PM CDT. THE COMBINATION OF TEMPERATURES IN THE MID TO UPPER 90S AND HIGHER HUMIDITY SATURDAY AND SUNDAY WILL CAUSE HEAT INDICES TO RANGE FROM 104 TO 107. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND EVENING. 12/SIRMON
In the hours before
Special weather statement, Aug 24, 2:22 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 222 PM CDT FRI AUG 24 2007 ALZ023-242000- TUSCALOOSA- 222 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 300 PM CDT... AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKWOOD...OR 9 MILES NORTHEAST OF HOLT... MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BROOKWOOD. HOLT LOCK AND DAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Aug 24, 2:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL TALLADEGA 33.43N 86.10W
08/24/2007 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON BRECON ACCESS ROAD IN
TALLADEGA
0155 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT 115 BRECON MOBILE HOME PARK
IN TALLADEGA.
&&
DESSpecial weather statement, Aug 24, 2:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 238 PM CDT FRI AUG 24 2007 ALZ027-242015- TALLADEGA- 238 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 315 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALPINE...OR 9 MILES SOUTHWEST OF TALLADEGA...MOVING WEST AT 5 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SYCAMORE. ALPINE. CHILDERSBURG. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 2:41 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT FRI AUG 24 2007 ALZ035-242015- CHILTON- 241 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 315 PM CDT... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CALERA...OR 7 MILES NORTHEAST OF JEMISON...MOVING SOUTWEST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... JEMISON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, Aug 24, 2:44 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 PM CDT FRI AUG 24 2007 ALZ015-024-242030- JEFFERSON-WALKER- 244 PM CDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON AND WALKER COUNTIES UNTIL 330 PM CDT... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BIRMINGHAMPORT...OR 13 MILES SOUTH OF CORDOVA...MOVING WEST AT 5 MPH. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BIRMINGHAMPORT. GORGAS STEAM PLANT. GORGAS. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Local storm report, Aug 24, 2:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG 8 NW ONEONTA 34.03N 86.57W
08/24/2007 BLOUNT AL EMERGENCY MNGR
DAMAGE TO CLEVELAND FIRE DEPARTMENT BAY DOORS AND A TREE
DOWN ON A SCHOOL BUS IN THE BUS SHOP.
0155 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
08/24/2007 TALLADEGA AL EMERGENCY MNGR
TREE DOWN AT 722 NORTH STREET AND ON THORNTON STREET IN
TALLADEGA.
&&
DESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 28 min |
| Aug 24, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Aug 24, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 35 min |
| Aug 24, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 29 min |
| Aug 24, 3:12 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 33 min |
| Aug 24, 3:13 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 32 min |
| Aug 24, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Aug 24, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 29 min |
| Aug 24, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 43 min |
| Aug 24, 5:59 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 20 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.